It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-01-2005, 10:22 AM   #1
Member
(female)
 
Join Date: Oct 2004
Posts: 59
Greenteaeffect HB User
Partial Seizure

Today I was diagnosed with peti-mal seizures after an abnormal EEG test. They put me on Topamax (25 mg, twice daily). I have several questions..

1) What happens when you don't treat the seizures? Long term, especially. Can I die? Can they get worse?

2)(Posted in Drug Interactions as well). I am currently taking an oral contraceptive (Tri-Sprintec. 28 days, with 7 days of placebo). My neurologist knows this. Upon researching this myself, I've found that Topamax can decrease the effectiveness of the birth control. Is there any birth control pill that is effective to use when taking this? If the seizures are something I can live with, is treatment neccessary? Is there any medication like Topamax that I can take that doesn't interfere with the BCP?

 
Old 04-02-2005, 03:16 PM   #2
Member
(female)
 
Join Date: Oct 2004
Posts: 59
Greenteaeffect HB User
Re: Partial Seizure

Anybody? Please..

 
Sponsors Lightbulb
   
Old 04-02-2005, 07:03 PM   #3
Senior Veteran
(female)
 
Join Date: Dec 2002
Location: Dayville, Ct. USA
Posts: 770
kayakmom HB User
Re: Partial Seizure

Sorry just saw this post......

Long term, untreated seizures can get worse, the brain can have shrinkage and schlerosing, memory issues.....the list goes on.

I am not sure about the birth control. I do know that many AEDs do mention that problem. I would ask your GYN doctor or the pharmacist if there is one that does not get weaker when you use AEDs......maybe for a time try an extra form of birth control? Foam or the sponge?
__________________
mom of 2 teens who have battled seiuzres.

 
Old 04-03-2005, 08:39 PM   #4
Senior Member
(female)
 
Join Date: Aug 2004
Location: Cuyahoga Falls, OH
Posts: 279
Colleen04 HB User
Re: Partial Seizure

Quote:
Originally Posted by: Greenteaeffect
I've found that Topamax can decrease the effectiveness of the birth control.
I actually just went to by neuorlogist (sp?) this past week to ask him about birth control and anti seizure drugs. Basically with what I'm on (Tegretol and Lacmictal) they will decrease the effectiveness of the BC. He said that most anti seizure medications will do that. And I should not use it has an actually form of birth control without another form as well. I would call your doctor and ask him about...maybe Topamax is different.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Partial seizure disorder and allergies mommain Epilepsy 4 05-12-2010 12:29 AM
Simple Partial Seizures and smell distortion duration freje Epilepsy 6 08-19-2009 10:10 AM
i think i have partial motor seizures..help!!!! Damainevent3 Epilepsy 13 08-31-2007 04:12 PM
Simple Partial Seizure question SentenceDoing Epilepsy 0 03-02-2007 08:04 AM
Hello..and A Complex Partial ilovegod Epilepsy 3 03-26-2006 10:03 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 06:13 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!